Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 252, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 24, 2024, 2:58 PM CDT for Ellis County, Hill County, Johnson County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2024, 2:58 PM CDT (19:58 UTC)
- Expired
- May 24, 2024, 3:42 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Ellis County, TX, Hill County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2205 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
432
WUUS54 KFWD 241958
SVRFWD
TXC139-217-251-242100-
/O.NEW.KFWD.SV.W.0252.240524T1958Z-240524T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
258 PM CDT Fri May 24 2024
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
East central Johnson County in north central Texas...
Northeastern Hill County in central Texas...
Ellis County in north central Texas...
* Until 400 PM CDT.
* At 258 PM CDT, a severe thunderstorm was located near Carl's
Corner, or 11 miles northeast of Hillsboro, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Italy around 305 PM CDT.
Other locations impacted by this severe thunderstorm include Reagor
Springs, Ike, Lovelace, Telico, Milford, Mertens, Avalon, Brandon,
Griffith, and Rockett.
This includes the following highways...
Interstate 35W between mile markers 1 and 16.
Interstate 35E between mile markers 371 and 411.
Interstate 45 between mile markers 244 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3208 9689 3207 9690 3202 9686 3206 9713
3231 9718 3255 9689 3254 9651 3248 9651
3243 9647 3229 9646
TIME...MOT...LOC 1958Z 278DEG 31KT 3214 9701
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Prater3 follow-up statements
281
WWUS54 KFWD 242010
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
310 PM CDT Fri May 24 2024
TXC217-251-242020-
/O.CAN.KFWD.SV.W.0252.000000T0000Z-240524T2100Z/
Johnson TX-Hill TX-
310 PM CDT Fri May 24 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSON AND
NORTHEASTERN HILL COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and north central Texas.
&&
LAT...LON 3205 9694 3215 9701 3237 9703 3255 9689
3254 9651 3248 9651 3243 9647 3229 9646
TIME...MOT...LOC 2010Z 278DEG 31KT 3213 9689
$$
TXC139-242100-
/O.CON.KFWD.SV.W.0252.000000T0000Z-240524T2100Z/
Ellis TX-
310 PM CDT Fri May 24 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR ELLIS COUNTY...
At 310 PM CDT, a severe thunderstorm was located near Italy, or 15
miles northeast of Hillsboro, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of Ellis
County, including the following locations... Reagor Springs, Ike,
Telico, Milford, Avalon, Rockett, India, Forreston, Crisp, and
Howard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3205 9694 3215 9701 3237 9703 3255 9689
3254 9651 3248 9651 3243 9647 3229 9646
TIME...MOT...LOC 2010Z 278DEG 31KT 3213 9689
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Prater565
WWUS54 KFWD 242026
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
326 PM CDT Fri May 24 2024
TXC139-242100-
/O.CON.KFWD.SV.W.0252.000000T0000Z-240524T2100Z/
Ellis TX-
326 PM CDT Fri May 24 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL ELLIS COUNTY...
At 325 PM CDT, a severe thunderstorm was located near Blooming Grove,
or 16 miles southwest of Ennis, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Waxahachie, Ennis, Palmer, Italy, Bardwell, Alma, Bardwell Lake,
Garrett, Bristol, Pecan Hill, Reagor Springs, Ike, Telico, Avalon,
Rockett, Forreston, Crisp, Howard, Trumbull, and Boyce.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3208 9688 3219 9689 3236 9685 3249 9682
3254 9651 3248 9651 3243 9647 3229 9646
TIME...MOT...LOC 2025Z 269DEG 28KT 3213 9677
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Prater757
WWUS54 KFWD 242042
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
342 PM CDT Fri May 24 2024
TXC139-242052-
/O.CAN.KFWD.SV.W.0252.000000T0000Z-240524T2100Z/
Ellis TX-
342 PM CDT Fri May 24 2024
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELLIS COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.
&&
LAT...LON 3208 9688 3219 9689 3236 9685 3249 9682
3254 9651 3248 9651 3243 9647 3229 9646
TIME...MOT...LOC 2041Z 278DEG 31KT 3211 9659
$$
PraterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:14 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 24, 1:14 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 114 PM CDT Fri May 24 2024 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Today and Tomorrow/ Scattered thunderstorms are expected to develop this afternoon and evening. Some storms will be severe. Large hail greater than 2 inches, damaging wind gusts of 60-70 mph, and a low tornado threat will exist. Mesoscale Setup... We're watching several boundaries as we move into the early afternoon. The first, and most notable, is a cold front moving south through Oklahoma. It is currently moving through OKC/Lawton and will continue moving south through the day. Ahead of this, a weak pre-frontal trough (likely originating from overnight convection well to our north) extends from Wichita Falls to Abilene. A dryline is observed over the Big Country near Abilene and San Angelo that will advance east through the afternoon. Additionally, a remnant outflow boundary is currently moving across the Red River in Montague County and extends northeast toward Arkansas. Overtop of all of this (pun intended), a shortwave trough is evident on water vapor satellite imagery that will provide broad mid-level ascent over our area through the afternoon and evening. Timing and general convective trends... As of this writing, the atmosphere over the Metroplex is still heavily capped. A combination of forced ascent from the boundaries and surface heating should gradually erode the cap over the next few hours. The first storms of the day should develop between ~3-4 PM where the cold front intersects the pre-frontal trough. This is expected to take place northwest of the Metroplex somewhere between Bowie and Sherman. A few isolated, and elevated, storms are possible over western Central Texas between 1-4 PM where the mid-level shortwave trough interacts with the dryline. We've noted a couple convective attempts in this area already today, but the lack of strong low-level ascent and plentiful dry air aloft is precluding thunderstorm development for now. Today's initial storms should be isolated, but expect the coverage to gradually increase as we approach sunset, with the most widespread convective activity taking place between ~7-9 PM. The storms should also move east/southeast, slowly moving into Central Texas overnight. Most of the storms will end in the early morning hours, between about 1-2 AM. Severe threat and convective mode... The initial storms that develop will likely become supercells in rather short order. The modified morning sounding indicates MLCAPE values near 3500 J/kg, with some model soundings indicating CAPE values exceeding 4-5000 for some areas later this afternoon. The large CAPE values are aided by a very warm and moist surface, with 70-75 degree dewpoints extending all the way across the Red River. Additionally, observed mid-level lapse rates approaching 9 degC/km are resulting in very "fat" CAPE profiles, particularly within the hail growth zone. While deep-layer shear isn't off the charts, there should be sufficient shear to support both left and right splitting storms throughout the afternoon and evening. The very high buoyancy supports the potential for large, some very large (2-3 inches), hail. While the damaging wind threat isn't the highest threat today...dry air in the mid-levels and precip-loaded storms will allow for damaging wind gusts from any of today's storms, particularly this evening and overnight when cold pools merge and the convective mode becomes more messy. The low level winds do not indicate a widespread threat or high risk of tornadoes, however, low LCLs and mesoscale interactions will locally enhance low-level shear and the tornado potential with the most intense supercells. Opposite of the wind threat, the threat of tornadoes will be highest in the late afternoon and early evening. We have advertised the potential of severe weather again tomorrow, however we are less confident of storms in our area tomorrow. It now appears that they dryline will be well to our west, with most of the convective activity remaining in western/central Oklahoma. We won't go into much detail regarding tomorrow, and will provide more details in future forecast updates. Heat and Humidity... It will be very hot and humid today and tomorrow, regardless of thunderstorm development. We are forecasting high temperatures in the low to mid 90s with heat index values in the low 100s both days. Parts of Central Texas will likely meet our Heat Advisory criteria (heat index > 105 for 2 days), but we are not confident enough of which counties will eclipse that mark today. Due to this, we are not planning on issuing a Heat Advisory at this time. Bonnette && .LONG TERM... /Issued 417 AM CDT Fri May 24 2024/ Update: /Rest Of The Holiday Weekend Through Next Week/ Overall weather trends and timing with synoptic features, lift, and storm potential below still look on track. Saturday is the one day of uncertainty as the strength of the cap will play a big role if any storms develop at all thanks to a brief shortwave ridge developing overhead. For now, have maintained low strong to severe storm chances across the West and toward the immediate Red River Valley, where very warm temperatures and lifting mechanisms will be juxtaposed with the weakest cap strength. We'll continue to fine tune this part of the forecast through tonight, as above normal temperatures occur across most of the area. 05/Marty Previous Discussion: /Friday through Thursday/ The weather pattern will remain active as we head into the weekend with low level moisture staying in place and multiple shortwaves moving though southwest flow aloft. Scattered thunderstorms will be possible on Friday along and ahead of a cold front and dryline. The best storm chances will be during the late afternoon and early evening, mainly east of the I-35 corridor. A cap of warm air will limit/prevent storms from developing, but if the cap breaks, storm could become strong to severe quickly, capable of producing large hail and damaging winds. The loss of surface heating and the passage of the shortwave will end storm chances Friday evening. Saturday morning should start out rain-free but another shortwave will emerge out of West Texas in the afternoon while a dryline approaches from the west. The best storm chances will be from the Red River northward where the cap is most likely to break, but there is at least a low potential for storms across most of North Texas. Any storm that manages to develop will have potential to become severe. Storms will shift eastward with the passing shortwave Saturday night. Sunday should be rain-free with no discernible source of lift on either the synoptic or mesoscale. The passage of a shortwave across the Northern and Central Plains Sunday night will send a cold front southward through the region on Memorial Day. We don't anticipate any storms with the front since moisture will be very limited above 850 mb. However, there may be just enough moisture across Central Texas for a few thunderstorms Monday evening. The front will bring a temporary end to the oppressive humidity, with dew points falling into the upper 50s to lower 60s by Tuesday morning. The front will lift slowly back to the north Tuesday night through Wednesday, resulting in low level moisture return and a return of thunderstorm chances. Storm chances will increase Wednesday night through Thursday with the passage of a shortwave. High temperatures Friday through Sunday will be generally in the 90s and low temperatures will be in the upper 60s and 70s. High temperatures Memorial Day through Thursday will be slightly cooler with mainly 80s and lower 90s. Lows will finally fall below the 70s for most locations the first half of next week. 79 && .AVIATION... /NEW/ /18Z TAFs/ MVFR ceilings have stuck around longer than expected, but still expect the stratus to lift/scatter over the next 1-2 hours. The main impact to aviation today will be thunderstorms that develop over the next several hours. A few isolated storms will be possible SW of D10 that may create deviation in the Glen Rose cornerpost through about 20Z. More storms are expected to develop after 20-21Z, northwest of D10 that become more widespread as we continue into the evening. It is now more likely than not that direct D10 impacts take place, mainly between 22-02Z this evening. There is potential for large hail and erratic wind gusts of 50 kts with this activity. Storms should then move south and east after 02-03Z, with all storms ending around 06Z tonight. In general...the northern cornerposts will likely be impacted first, then D10 itself, then the southern cornerposts overnight. Another round of MVFR stratus is expected tonight while gusty south flow prevails for much of the TAF period. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 94 72 93 76 97 / 40 40 0 5 0 Waco 91 72 93 75 95 / 20 40 0 5 0 Paris 89 69 89 73 91 / 50 40 5 10 0 Denton 93 70 93 75 96 / 40 20 5 10 0 McKinney 91 70 91 75 94 / 40 30 0 10 0 Dallas 94 73 93 76 96 / 40 40 0 5 0 Terrell 90 71 92 75 93 / 30 40 0 5 0 Corsicana 91 71 93 77 94 / 10 40 0 0 0 Temple 91 72 93 75 95 / 20 40 0 5 0 Mineral Wells 94 69 95 75 97 / 20 20 10 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 24, 11:37 AM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1137 AM CDT Fri May 24 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1137 AM CDT Fri May 24 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered severe thunderstorms are likely this afternoon and evening. Storms will develop around 3-4 pm and persist through the evening. The primary threats will be hail greater than 2 inches and damaging wind gusts of 60-70 mph. There will be a localized tornado threat with the strongest storms. Storms should dissipate around midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low threat of severe storms late Saturday afternoon, primarily across western North Texas. Large hail and damaging wind gusts will be the primary hazards. Additional storm chances return mid to late next week. The potential for severe weather remains uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely for much of the area between 4 pm and midnight.
In the hours before
Local storm report, May 24, 11:13 AM CDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1113 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Flash Flood 7 W Evant 31.48N 98.26W
05/22/2024 Hamilton TX Emergency Mngr
DELAYED REPORT several county roads
including 531, 612, 614, 615, 631, and 639,
as well as a portion of US Hwy 84 were
closed due to flooding.
&&
AJSLocal storm report, May 24, 11:22 AM CDT, 3 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1122 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Flash Flood 8 W Evant 31.48N 98.29W
05/23/2024 Hamilton TX Emergency Mngr
DELAYED REPORT CR 531 closed due to flooding
in southern Hamilton Co.
&&
AJSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:14 PM CDT | Tornado Warning | FWD | Leon, Limestone, Robertson | 46 min |
| May 23, 7:48 PM CDT | Tornado Warning | FWD | Leon, Robertson | 42 min |
| May 23, 8:26 PM CDT | Tornado Warning | FWD | Leon | 14 min |
| May 23, 9:56 PM CDT | Special Weather Statement | FWD | Cooke | 64 min |
| May 23, 10:02 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 58 min |
| May 23, 10:54 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 66 min |
| May 23, 11:32 PM CDT | Flash Flood Warning | FWD | Grayson | 118 min |
| May 23, 11:51 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 69 min |
| May 24, 12:11 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 49 min |
| May 24, 12:58 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt | 62 min |
| May 24, 3:11 AM CDT | Special Weather Statement | FWD | Lamar | 49 min |
| May 24, 3:56 AM CDT | Special Weather Statement | FWD | Lamar | 49 min |
| May 24, 2:27 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 63 min |
| May 24, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 59 min |
| May 24, 3:30 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 60 min |
| May 24, 4:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 42 min |
| May 24, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 38 min |
| May 24, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 48 min |
| May 24, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 57 min |
| May 24, 5:04 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 56 min |
| May 24, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 59 min |
| May 24, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 71 min |
| May 24, 5:49 PM CDT | Tornado Warning | FWD | Cooke | 41 min |
| May 24, 5:51 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains | 54 min |
| May 24, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 63 min |
| May 24, 6:11 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 64 min |
| May 24, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 56 min |
| May 24, 6:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Denton, Tarrant | 33 min |
| May 24, 6:43 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 30 min |
| May 24, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell | 16 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.